tysabri?

Home Forums 20s and 30s + tysabri?

This topic contains 4 replies, has 2 voices, and was last updated by  Footsteps 7 years, 11 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • November 4, 2011 at 2:09 pm #6454

    Footsteps
    Participant

    I’ve been on Avonex for 9 years but it doesn’t seem to be helping anymore. My Doctor is thinking of switching me to Tysabri. I’ve been doing a bit of research, mostly on the MS society website and it sounds a bit scary! Especially the PLE part. Have people tried it? How has it worked for you? What about side effects? Thanks!

    November 15, 2011 at 2:33 pm #6857

    jessicaKC
    Participant

    I have been on tysabri for just over a year now. I went on it when my Betaseron would not longer work, and my body could no longer handle injections.

    I will be honest, I love it, for me it works better than anything else, and the ease of having it only once a month is awesome, esecially because I am in university and the injection schedule can be difficult for me to maintain.

    There are only two side effects that I really noticed, the first is the immediately following the IV ( mostly for the first few times, not so much now) I would be extremely tired, and that night I would tend to adjust accordingly and sleep for about 11 hours. The other side affect that I have experienced was nasusea, mostly in teh morning, or from specfic food smells, I know anothe friend who has similar experiences but no where near as bad as myself, to accomedate for this I simply cut out the foods that were bothering me (mostly meats).

    All in all i love Tysabri, I like being able to not have to worry about injections every other day of the week.

    Hope what ever you decide works for you! :)

    November 18, 2011 at 11:13 am #6858

    Footsteps
    Participant

    Thanks! That’s encouraging! Okay idiot question! :P Do you go into an MS clinic each month for the IV? How long does it take? (I’m not in Canada right now, and it’s not available here. If I decide to do this I will have to move home).

    November 18, 2011 at 2:54 pm #6859

    jessicaKC
    Participant

    Hi again

    There is no such thing as an idiot question! :p I go to an inomar clinic in burlington once a month. As far as I know they do different types of infusions there, not only tysabri, but alot of the patients I have met are on tysabri and are great to talk to, many of them are surprised by my age because I am only 19 and we start trading stories. The nurses are amazing, and they know me now because I have been on this for over a year

    On average I am there for a little over an hour with my IV, the first time you go you have to stay for an hour afterwards to check for a reaction, and you may stay for the extra hour in the future, however I sign a release so that I can leave after an hour. The amount of time you spend there depends on how fast they let the mediation into your system, and if you choose to wait the hour afterwards. :) Its really been the best thing yet! hope this helps :)

    November 18, 2011 at 3:30 pm #6860

    Footsteps
    Participant

    Thanks! That gives me some answers! I guess now I just wait the month to see what the doctor says!

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.